Hello.. last week my shar-pei had an allergic reaction to a insect bite and was put on antibiotics and childrens benadryl twice a day. Wednesday morning he broke his leg and has a cast and was given hycodan and I was reading on the internet tonight that it's not good to mix hycodan with benadryl .. should I be concerned? I'm going to stop the benadryl but he did take them together tonight. I'm just curious as to should I be overly concerned?
Hycodan can depress the respiratory system. The combination of Hycodan and Benadryl can increase that respiratory depression effect, but usually not severely unless the two medications are overdosed. However, since your puppy is only 12 weeks old and his respiratory (and other systems) are immature, it is best to eliminate the benadryl.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.